More steroid questions...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2689
   Posted 5/14/2008 5:34 PM (GMT -7)   
How long did it take before the steroids were fully working for you? I've been on them a week now. Still having D 2-3 times in the morning (much better then the 10+ I was having). And still some puffy fingers, burning sensations in hands and feet. But no major swelling up like I was having. So I know it's working, but maybe I'm just not giving it enough time to expect everything to be great? LOL
 
How long is the typical course of steroid treatment? I see my Gi tomorrow, I'm certainly not feeling ready to taper yet. I'm scared he's going to want to taper me too fast. Thanks in advance!
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Predisone 40mg, and Asacol.


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 5/14/2008 6:29 PM (GMT -7)   
I usually respond very quickly with the worst of my symptoms disappearing in about 4 hours. I take the pills then go to bed for a nap when I wake up its like I am a new person. However, this is a false cure I still get exhausted easily and if I were to stop taking the steroids then I would feel horrible again just as quickly. It ususally takes me 30 days to feel like I am actually getting better rather than masking symptoms.
Everyone is different though so you just have to see what happens with you.
My doc had me start tapering at the end of 30 days then she called me when my blood work came in and said I could slow the taper if I wanted to because my SED rates and CRP were still really high and she did not want me in pain while my new meds started working.

I would suggest you tell your doctor exactly what you put in your post-your doing better but not all the way-most likely the doc won't want you to lower your dose too much until you are clinically doing better.
Sj

crohnie_boy
Regular Member


Date Joined Aug 2007
Total Posts : 29
   Posted 5/28/2008 6:16 AM (GMT -7)   
I was put on steroids for the umpteenth time a week ago 4 my CD( 60mg). Usually from the 1st dose I feel a change. My bowel habits change drastically, down from 8-10 a day to about 2-3 a day. Will probably be a month before i'll feel on the road to recovery.I usually taper 5mg per week,so my treatment is usually about 3 months,but tapering can be hell, not looking forward to it at all.
 Hi I'm crohnie_boy
 33yr old boy . Diagnosed @ age 14 ileocolitis crohn's.
 Taking Pentasa 1500mg twice daily
 Try to keep smiling ,but hard sometimes


Celey
Veteran Member


Date Joined May 2007
Total Posts : 1284
   Posted 5/28/2008 10:58 AM (GMT -7)   
Yeah.... I'd say a few weeks or a month.... when I got upped to 40 mg, it took about that long before I noticed any improvement....


*I didn't get very much improvement, though...* :(... Certainly not enough to warrant keeping me on this medicine with all of its stupid side effects.... I'm just not me, anymore... :(


And I couldn't tell you how long the typical course of treatment is.... I'm pretty sure it's only suppose to be a few months...


:(... But I've been on it way longer than that....
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 5/28/2008 6:17 PM (GMT -7)   
I've been on pred for 7months now. I am on 5 mgs and when I saw my rhuemy yesterday she said I could try to go to 2.5 if I wanted to but she doesn't seem to care much wether I get off of it or not. She wrote the script for 2.5 mgs with 5 refills even though she told me to try to take it for two weeks then stop. Last time we tried 2.5 mgs I was back on 5mgs in 6 days because I could not handle the decrease.
Sj

LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 5/28/2008 6:24 PM (GMT -7)   
I'm starting ped. tomorrow. :-( I've been on it many times before and once for almost a year. I'm having a hard time lately
and they aren't sure what's wrong with me doc just put me on ped. I usually feel good within a day or two though.
I'll be on 40mg and just not looking forward to this at all!!!

Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2689
   Posted 5/28/2008 8:51 PM (GMT -7)   
Sorry you have to go on it LBJ, it sure ain't no fun. I'm doing okay now tapered down to 30 mg. My tummy symptoms are still in check, still having some aches in pains in the joints. But that may be because I'm tapering too. Who knows. Gonna stay here at 30 mg for two weeks though, with the vacation and all. Then down to 25mg when we get back. Then I guess I'll see what my doctor wants me to do. I know for sure I'll need some smaller mg pills, you can only do so much with 20 mg pills!
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 30 mg, Asacol, Questran, Toprol XL (for high blood pressure).

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:20 AM (GMT -7)
There are a total of 2,732,437 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151185 registered members. Please welcome our newest member, monjurmuradd.
174 Guest(s), 1 Registered Member(s) are currently online.  Details
Lamilla


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer